Boy, I think that the difference is simply how they are released into the system. Typically Wellbutrin was initially introduced as a pill you take 2 times a day (maybe that was depending on the dose, but I am pretty sure this is the case)...so if someone was on 100 mg of Welbutrin the dose would be 50mg in the morning and 50 mg around 4 pm. Then they came out with a sustained release tablet only to be taken once a day...yes...that is it!!! Sustained Release. Now if someone challenges that info, I will certainly be open to it, but I am pretty sure this is what it means. You could always phone a pharmacist to be sure. They are very knowledgeable.
Not sure of your exact question regarding weight loss. I do know that sometimes Wellbutrin helps in cases where people have cravings and/or addictions (to gambling for example and also nicotine I think)...and I also know that people do not experience the same problems regarding weight loss as they do with the other SSRI anti-depressants such as Zoloft and the like.
Wellbutrin XL is once a day and the Wellbutrin SR is twice a day. I was recently on the XL and I didn't loose any weight, I actually gained some. But thats just me, I have heard it works wonders for some people.
I have been taking wellbutrin for 8 years. I was originally considering weight loss surgery and had many reservations about it. I had to go to counseling before my health plan would do the weight loss surgry and the social worker saw my hesitancy and suggested wellbutrin for weight loss. My mother had taken it for depression when it first came out and lost 60 pounds and kept it off. I always wondered how she kept her weight off and then now I know it must have been the wellbutrin. I went from 325 to 225 in 2 years. While it is not as effective as originally for weight loss, I have kept the weight off that I lost and never fluctuated more than 5 pounds.
For me it has been a miracle drug, and while I had initial side effects of constant dry mouth and a tremor they have disappered. When I take more than 200 mg. a day I sometimes have trouble urinating. While I wonder about the long range side effects, I am afraid of going off it all together as I don't want to gain my weight back. I still need to loose more weight, and keep hoping the medical community will find another relatively safe drug for people like me to control appetite.
I have been on Wellbutrin for nine years, I am beginning to wonder if at some point it "stops working" I am on the maxium dose. I have tried ever other antidepressent known to man/women kind! It seems to be one of the few ones that works! Or perhaps just more life stressors. Anyone else have this problem?
I too have been on Wellbutrin for a number of years. It definitely does not have the same positive effects on my depression as it did in the beginning. One thing I am curious about is if the generic form doesnt work as well. I switched to the generic brand a few years back. anyone have any thoughts on that?
Hi I have a question about when you stared taken the wellbutrin was it the sr or the other kinds? And did you get the generic? And did you start loseing the weight right away? sorry for all the questions... I'm just really trying to lose some weight so my doc put me on wellbutrin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.